Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 128, NWS New Orleans, LA

July 3, 2012East Baton Rouge Parish, East Feliciana Parish, Saint Helena Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jul 3, 2012, 5:43 PM CDT for East Baton Rouge Parish, East Feliciana Parish, Saint Helena Parish, Louisiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2012, 5:43 PM CDT (22:43 UTC)
Expired
Jul 3, 2012, 6:15 PM CDT
In force
32 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties East Baton Rouge Parish, LA, East Feliciana Parish, LA, Saint Helena Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2012-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1652 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2012-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1652 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1075 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

680 
WUUS54 KLIX 032243
SVRLIX
LAC033-037-091-032345-
/O.NEW.KLIX.SV.W.0128.120703T2243Z-120703T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
543 PM CDT TUE JUL 3 2012

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF ZACHARY...
  EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF CLINTON...
  SOUTHWESTERN ST. HELENA PARISH IN SOUTHEAST LOUISIANA...

* UNTIL 645 PM CDT

* AT 542 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTHEAST OF CLINTON. THIS STORM WAS NEARLY STATIONARY.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SLAUGHTER AND PRIDE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3078 9081 3067 9082 3065 9086 3065 9091
      3063 9094 3061 9094 3058 9099 3064 9115
      3078 9120 3089 9114 3096 9098
TIME...MOT...LOC 2243Z 047DEG 1KT 3079 9096

$$
1 follow-up statement
049 
WWUS54 KLIX 032315
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
615 PM CDT TUE JUL 3 2012

LAC033-037-091-032323-
/O.CAN.KLIX.SV.W.0128.000000T0000Z-120703T2345Z/
ST. HELENA LA-EAST FELICIANA LA-EAST BATON ROUGE LA-
615 PM CDT TUE JUL 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN EAST BATON
ROUGE...EAST FELICIANA AND SOUTHWESTERN ST. HELENA PARISHES IS
CANCELLED...

THE STORM THAT PROMPTED THE SEVERE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED. 


LAT...LON 3078 9081 3067 9082 3065 9086 3065 9091
      3063 9094 3061 9094 3058 9099 3064 9115
      3078 9120 3089 9114 3096 9098
TIME...MOT...LOC 2313Z 047DEG 1KT 3078 9097

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:17 PM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jul 3, 3:17 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
317 PM CDT TUE JUL 3 2012

.SHORT TERM...
ONCE AGAIN SHOWERS AND THUNDERSTORMS TO DEVELOPING ACROSS PORTIONS
OF THE FORECAST AREA...ON THE LA/MS BORDER AS WELL AS ALONG SEA
BREEZE ON MUCH OF OUR COASTLINE. GENERAL MOVEMENT SHOULD BE A
GRADUAL DRIFT TO THE SOUTHWEST BUT DEVIATIONS WILL BE POSSIBLE WITH
OUTFLOW BOUNDARY INFLUENCES. AS WITH PREVIOUS DAYS...CONVECTION
LIKELY TO INCREASE IN INTENSITY WITH TIME AND CONTINUED DAYTIME
HEATING. THIS MORNING/S SOUNDING WAS SLIGHTLY MORE STABLE WITH JUST
A LITTLE MORE MID LEVEL MOISTURE BUT THINK THERE/S STILL ENOUGH
INSTABILITY FOR STRONG TO MARGINALLY SEVERE STORMS TO DEVELOP. WITH
THE WETBULB ABOUT A THOUSAND FEET HIGHER THAN YSTRDY...PROB BE
HARDER TO GET NICKEL HAIL LIKE YESTERDAY BUT NOT OUT OF THE
QUESTION. SO MOSTLY SMALL HAIL AND GUSTS TO AROUND 40 MPH SHOULD BE
WHATS EXPECTED WITH STRONGER STORMS. DIURNAL CONCLUSION OF ACTIVITY
TO ENSUE WITH SUNSET. SHOWERS LIKELY TO REDEVELOP OVER THE COASTAL
WATERS. MAV DID SUGGEST A FEW INLAND SHOWERS OVERNIGHT. THOUGH
COMING IN AT 30 PCT...DIDN/T WANT TO COMPLETELY IGNORE IT BUT NOT
HAVE POPS THAT HIGH EITHER.

.LONG TERM...
INDEPENDENCE DAY SHOW NO SIGNS OF BEING MUCH DIFFERENT THAN TODAY.
MODELS KEEP UPPER LEVEL RIDGE GENERALLY OVER THE CENTRAL US BY
SHIFTING EAST THEN EVENTUALLY RETROGRADING BACK WEST. WITH SOUTHEAST
LA BEING ON THE SOUTHERN PERIPHERY OF THIS HIGH...WE WILL CONTINUE
TO HAVE THAT LOWER END CHANCE OF AFTERNOON STORMS THIS WEEK. MOVING
TOWARDS THE END OF THIS WEEK HAVE INCREASED POPS FRIDAY AND SATURDAY
TO THE 40-50 PCT RANGE. AS ECMWF CONTINUING TO COME AROUND TO GFS/S
SOLUTION OF GULF COAST ON WEAKER SIDE OF THE UPPER RIDGE BUT FOR
DIFFERENT REASONS. ECMWF SUGGESTS AN INVERTED TROUGH WILL TRACK
ACROSS THE AREA WHILE THE RIDGE SHIFTS WEST. GFS IS JUST FASTER WITH
THE UPPER HIGH RETROGRESSION BACK WEST WHICH ALLOWS WEAKNESS TO BE
OVER THE AREA SOONER. EITHER WAY...IF ONE OF THE 2 SCENARIOS HAPPENS
RAIN CHANCES WILL BE INCREASING. WETTER PATTERN LIKELY TO PERSIST
INTO NEXT WEEK. ITS A GOOD THING DUE TO DROUGHTLIKE CONDITIONS
SNEAKING BACK INTO THE AREA.

FOR TEMPERATURES...WILL REMAIN ON THE WARMER SIDE OF NORMAL TEMPS
THROUGH THE FORECAST PERIOD.

MEFFER
&&

.AVIATION...
SCATTERED CONVECTION THIS AFTERNOON AND EVENING SHOULD DIMINISH BY
03Z...WITH A FEW STORMS PRODUCING GUSTS TO AROUND 40 KT. OUTSIDE OF
THUNDERSTORMS...MOST TERMINALS SHOULD PREVAIL VFR. 21

&&

.MARINE...
WEAK PRESSURE GRADIENT PERSIST ACROSS THE MARINE AREA THROUGH THE
NEXT 5 DAYS AS WESTERN PORTION OF THE ATLANTIC SURFACE EXTENDS INTO
THE NORTH CENTRAL GULF. WEAK PRESSURE GRADIENT WILL GENERALLY
SUPPORT WINDS OF 10 KNOTS OR LESS.

&&

.DECISION SUPPORT...
DSS CODE...YELLOW.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...MONITORING STORMS AND ISSUING A FEW SVR WARNINGS.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
         DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  71  96  72  94 /  10  30  20  30
BTR  74  96  76  95 /  10  30  20  20
ASD  74  94  74  93 /  10  30  20  20
MSY  77  93  77  92 /  10  30  20  20
GPT  76  92  76  92 /  10  30  20  30
PQL  73  94  74  93 /  10  30  20  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 3, 11:23 AM CDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1123 AM CDT TUE JUL 3 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-041630-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1123 AM CDT TUE JUL 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS
EVENING. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE. THE MAIN
THREATS ARE STRONG AND GUSTY WINDS...FREQUENT LIGHTNING...AND
SMALL HAIL.

HEAT INDEX VALUES OF 100 TO 105 ARE EXPECTED ACROSS A LARGE
PORTION OF THE AREA THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED MAINLY AFTERNOON THUNDERSTORMS WILL BE
POSSIBLE EACH DAY. A FEW STRONG THUNDERSTORMS MAY OCCUR EACH
DAY...BUT ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED.

HEAT INDEX VALUES ACROSS A LARGE PORTION OF THE AREA WILL PEAK
IN THE 100 TO 105 DEGREE RANGE EACH AFTERNOON THROUGH AT LEAST
THURSDAY WITH ACTUAL HIGH TEMPERATURES GENERALLY IN THE MID 90S
EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jul 3, 4:18 PM CDT, 1 hour 25 minutes before
MSZ081-082-032215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
418 PM CDT TUE JUL 3 2012

...CLUSTER OF STRONG THUNDERSTORMS NEARLY STATIONARY AFFECTING
JACKSON COUNTY...HARRISON COUNTY...

AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 11 MILES NORTHEAST OF ST. MARTIN...OR
ABOUT 6 MILES WEST OF VANCLEAVE. THE THUNDERSTORMS WERE NEARLY
STATIONARY.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...ST. MARTIN AND OCEAN SPRINGS

THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO DIME SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF TWO TO THREE INCHES
IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW
LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER
COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.
Special weather statement, Jul 3, 4:24 PM CDT, 1 hour 19 minutes before
MSZ070-071-032230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
424 PM CDT TUE JUL 3 2012

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING
WALTHALL COUNTY...PIKE COUNTY...

AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 6 MILES SOUTH OF MCCOMB...OR ABOUT
OVER MAGNOLIA...MOVING NORTHEAST AT 5 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...MCCOMB AND SUMMIT

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF TWO TO THREE
INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER
AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO
WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.
Special weather statement, Jul 3, 4:31 PM CDT, 1 hour 12 minutes before
MSZ077-080-032215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
431 PM CDT TUE JUL 3 2012

...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTH AFFECTING PEARL RIVER
COUNTY...HANCOCK COUNTY...

AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR POPLARVILLE...OR ABOUT 5 MILES
SOUTHWEST OF POPLARVILLE...MOVING SOUTH AT 10 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...PICAYUNE AND MCNEIL

THE PRIMARY THREATS FROM THESE STORMS ARE SUB SEVERE HAIL UP TO
NICKEL SIZE AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE
LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 3, 4:38 PM CDT, 1 hour 5 minutes before
MSZ081-032215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
438 PM CDT TUE JUL 3 2012

...CLUSTER OF STRONG THUNDERSTORMS NEARLY STATIONARY AFFECTING
NORTHEAST HARRISON COUNTY...

AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 15 MILES NORTHWEST OF ST. MARTIN. THE
THUNDERSTORMS WERE NEARLY STATIONARY...POSSIBLY DRIFTING SOUTHWEST.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
HARRISON COUNTY.

THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO DIME SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Jul 3, 4:44 PM CDT, 59 minutes before
LAZ036-037-MSZ069-032215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
444 PM CDT TUE JUL 3 2012

...CLUSTER OF STRONG THUNDERSTORMS MOVING WEST AFFECTING AMITE
COUNTY...ST. HELENA PARISH...EAST FELICIANA PARISH...

AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 8 MILES NORTHEAST OF CLINTON...OR
ABOUT 3 MILES SOUTH OF FELPS...MOVING WEST AT 5 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...FELPS AND CLINTON

THE PRIMARY THREAT FROM THESE STORMS IS PEA TO DIME SIZE HAIL. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 3, 4:55 PM CDT, 48 minutes before
MSZ077-080-032230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
455 PM CDT TUE JUL 3 2012

...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTH AFFECTING PEARL RIVER
COUNTY...HANCOCK COUNTY...

AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 17 MILES NORTH OF DIAMONDHEAD...
MOVING SOUTH AT 5 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
THE INDICATED COUNTY.

THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO DIME SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 2:47 PM CDTSevere Thunderstorm WarningLIXSaint Tammany, Washington28 min
Jul 3, 6:37 PM CDTSevere Thunderstorm WarningLIXJefferson, Orleans68 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.